Hail, Boulder
- When
- June 18, 11:14 AM MST
- Where
- Boulder County, 5 mi ENE of Allens Park
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 40.233, -105.433
7 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 18, 1:35 AM MST, 9 hours 39 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 235 AM MDT FRI JUN 18 2004 .SHORT TERM...STILL QUITE A BIT OF SCATTERED RW/ISOLDD TS ACROSS PORTIONS OF CWA AS SEVERAL IMPULES ALOFT CONTINUE TO RIDE ACROSS NERN CO. ALSO NERN CO REMAINS IN FAVORABLE ASCENT REGION OF ELONGATED JET CORE WHICH EXTENDS WELL INTO THE NRN HIGH PLAINS. AT THE SURFACE...STRONG SURFACE HIGH PRESSURE ACROSS MONTANNA WILL CONTINUE TO KEEP NERN CO IN MOIST N-NE LOW LVL FLOW THRU NEXT 24 HOURS. LOOKS LIKE A VERY SIMILAR TODAY IN RESPECT TO THURSDAYS WEATHER...EXCEPT SEVERE THREAT SHIFTS SLIGHTLY SOUTHWARD. LOOKING AT SATELLITE PICTURES...A FAIRLY SIGNIFICANT WAVE IS ACROSS CENTRAL NEVADA ATTM. THIS FEATURE PROGGED TO SHIFT NE ACROSS NRN CO/SRN WY THIS AFTN. ALSO...REGION TO REMAIN IN RIGHT REAR QUAD OF JET THRU NEXT 24 HOURS. GIVEN FAVORABLE FORCING ALOFT AND PLENTY OF LOW LVL MSTR WILL BUMP POPS TO LIKELY CATEGORY FOR NEXT 2 PRDS FOR LOCATIONS OVER THE URBAN CORRIDOR AND ADJACENT POINTS EAST AND SOUTH. SLIGHTLY LOWER POPS OVER FAR NERN CO DUE TO MORE STABILITY AND COOLER TEMPS THERE. DESPITE REMAINING STRATUS DECK THRU THIS MORNING AND COOL TEMPS...SHOULD STILL BE ABLE TO GENERATE THUNDERSTORMS THIS AFTN WITH ELEVATED CONVECTION. THERE IS STILL A THREAT OF SEVERE STORMS ACROSS EASTERN ELBERT/LINCOLN COUNTIES WHERE THERE MAY BE SOME MORE SURFACE HEATING. FORECAST SOUNDINGS IN THOSE PARTS INDICATE CAPES OF 1000-2000J/KG AND SUFFICENT SHEAR FOR THE GENERATION OF AN ISOLATED SEVERE STORM WITH LARGE HAIL. SHEAR PROFILE WOULD NOT RULE OUT AN ISOLATED TORNADO AS WELL. IF THE HEATING DOES NOT DEVELOP THAN THE SEVERE THREAT WILL BE REDUCED. SOME DRYING WORKING ITS WAY ACROSS LATE TNT BUT LOW LVLS REMAIN MOIST AND MORE FOG A POSSIBILITY INTO SAT AM. WILL CONTINUE LIKELY POPS FRI NITE BASED ON ABOVE DISCUSSION. .LONG TERM DISCUSSION...OVERALL PATTERN WILL PERSIST THROUGH AT LEAST MONDAY. THE ETA/GFS BOTH MAINTAIN A WEAK WLY FLOW OVR THE STATE SATURADAY WITH THE UPPER TROF OVER THE PACIFIC NORTHWEST AND A FLAT BROAD RIDGE STRETCHING ACROSS THE SRN U.S. ANOTHER CANANDIEN SURGE AND FRIDAY WILL HELP MAINTAIN LOW LEVEL MOISTURE POOLED ALONG THE FRONT RANGE AND PALMER DIVIDE AREAS. INTERACTIVE SOUNDINGS AGAIN SHOW FAVORABLE CAPES WITH TEMPERATURES APPROACHING MORE SEASONAL NORMALS OVER THE WEEKEND. LOW LEVEL THETA-E RIDGE WILL REMAIN OVER THE NORTHEAST PLAINS...WITH A STATIONARY BOUNDARY MAINTAINING ITSELP ALONG THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE THROUGH AT LEAST MONDAY. THE NEXT IN A SERIES OF COOL FRONTS WILL MOVE INTO NORTHEASTERN COLORADO ON SUNDAY WITH A MOIST EASTERLY LOW LEVEL UPSLOPE DEVELOPING IN ITS WAKE. ALTHO A DRIER WEST NORTHWESTERLY FLOW ALOFT IS PROGGED TO DEVELOP THE EARLY PART OF NEXT WEEK...THE LOW LEVEL THETA-E RIDGE REMAINS IN PLACE OVR EASTERN COLORADO. THEREFORE WILL KEEP AT LEAST A SLIGHT CHANCE GOING THROUGH TUESDAY. THIS IS ALREADY HANDLED SO GRIDS LOOK TO BE IN GOOD SHAPE WITH ONLY MINOR TEMPERATURE ADJUSTMENTS ANTICIPATED AT THIS TIME. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. ENTREKIN/COOPER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1052 AM MDT FRI JUN 18 2004 COZ030>051-191200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1052 AM MDT FRI JUN 18 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT COOL...CLOUDY...AND HUMID CONDITIONS WILL PREVAIL ACROSS NORTHEAST COLORADO TODAY AND TONIGHT. AN UPPER TROUGH MOVING ACROSS THE MOUNTAINS WILL PROVIDE SOME SUPPORT FOR WIDESPREAD SHOWERS AND SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING. A FEW OF THE STORMS MAY PRODUCE LARGE HAIL AND A POSSIBLE TORNADO OVER THE PALMER DIVIDE FROM DOUGLAS TO LINCOLN COUNTIES. MOST OF NORTHEAST COLORADO WILL BE TOO COOL FOR SEVERE WEATHER...BUT LOCALLY HEAVY RAIN IS POSSIBLE. SHOWERS WILL TAPER TO DRIZZLE TONIGHT...AND AREAS OF DENSE FOG ARE POSSIBLE AFTER MIDNIGHT. THE MOUNTAINS WILL HAVE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. SOME LOCALLY HEAVY RAIN IS POSSIBLE NEAR THE WYOMING BORDER FROM JACSON COUNTY TO LARIMER COUNTY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE ATMOSPHERE WILL BE MORE UNSTABLE SATURDAY AS MORE SUNSHINE WILL BE AVAILALBE IN THE MORNING HOURS. ABUNDANT MOISTURE WILL LINGER ACROSS THE AREA AND AS THE ATMOSPHERE DESTABLIZES IN THE EARLY AFTERNOON...THUNDERSTORM DEVELOPMENT IS EXPECTED. SOME SEVERE THUNDERSTORMS APPEAR LIKELY AS THERE WILL BE QUITE A BIT OF SHEAR IN THE LOWER LEVELS OF THE ATMOSPHERE. MOST OF THE PLAINS WILL BE UNDER THE THREAT OF SEVERE WEATHER AFTER 1 PM SATURDAY. SOME STORMS ARE EXPECTED AGAIN SUNDAY...ALTHOUGH THE THREAT OF SEVERE WEATHER WILL HAVE DIMINISHED AS THE ATMOSPHERE DRIES OUT SUNDAY AFTERNOON. ANOTHER STRONG COLD FRONT WILL USHER IN ANOTHER ROUND OF COOL AND RAINY WEATHER FOR MONDAY AND TUESDAY. WARMER WEATHER MAY RETURN BY NEXT WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
The Denver radar (KFTG), 90 km away, was scanning. The volume nearest the first event began at 18:16 UTC.
7 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2004Every state in 2004This day in weather historyWarnings in Colorado, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5402097, 5402098, 5402099, 5402100, 5402101, 5402179, 5402180.